Mandy writes, “Hi, I’m Mandy and I’m 16 years old. My boyfriend and I have unprotected sex all the time (Which I know is very horrible to do especially at this age.) Anyways, I started bleeding on May 5th. But the other day he ejaculated inside of me and that was May 22, 2010. I’ve been taking Loestrin 24 Fe for about month now.. And I have been vomiting, not constantly I might add, and I have been very tired. I was wondering.. Do you think there are high chances I may be pregnant?“
I’m going to need a couple extra details to better understand your situation.
- When did you start taking Loestrin 24 Fe (approx date)
- When did your last period begin? When did it end?
While Loestrin 24 Fe is known for having minimal negative side effects, you could still experience some effects during the first through third pill packs while your body adjusts to the regular hormone doses. It’s not uncommon to experience light bleeding or spotting while your body adjusts to a new birth control medication. If the bleeding is persistent or is prolonged or if you continue experiencing the spotting/bleeding after 3 months of taking the new birth control, it’s best to see your doctor, as they might need to try a new form of birth control pill that won’t cause such adverse effects on your body.
Nausea and vomiting are common effects of birth control pills, though, as I mentioned, Loestrin 24 Fe is a milder form of the pills. If this is your first time ever being on a daily birth control pill, then it may take your body some time to adjust. Even if you have been taking some other form of daily birth control pill, and you are just switching to Loestrin 24 Fe, your body will still take some time to adjust.
I wouldn’t be too concerned, because it appears that your symptoms are just reflecting your body getting acclimated to a new form of birth control medication. However, just to be safe, it never hurts to take a pregnancy test; I’d recommend to do so on the day when your next period would typically end. Of course, if your regular period comes and goes, then there is no need to take the test as that will be indicative enough.
Best of luck,